MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/18/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This emdr represents the bard/davol mesh ¿ composix l/p (device 2).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with left lumbar hernia thereby underwent open repair with the implant of ventralex mesh (device 1).Per op notes, "a ventralex mesh (device 1) was placed to the abdominal wall using prolene sutures." (b)(6) 2012 - patient was diagnosed with recurrent left flank hernia thereby underwent open repair with the removal of previous mesh (device 1) and implant of composix l/p mesh (device 2).Per op notes, "there was a hernia sac and the mesh (device 1) was pulled away from the inferior attachments and just was a little posterior, the mesh was excised.A composix l/p mesh (device 2) was placed to the fascia using prolene sutures." (b)(6) 2013 - patient was diagnosed with recurrent left flank hernia thereby underwent open repair with the removal of previous mesh (device 2) and implant of ventrio mesh (device 3).Per op notes, "there was a hernia and part of this went through the mesh and pulled out superiorly and folded in on itself, therefore excised the old mesh (device 2).A ventrio mesh (device 3) was secured using prolene sutures through mid fascia around the edges.".

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24801215
Report Number1213643-2026-00447
Device Sequence Number10679204
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)170428(10)HUWC1836
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0134460
Device Lot NumberHUWC1836
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight138 KG